Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 253, NWS Jacksonville, FL

August 12, 2011Alachua County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 12, 2011, 6:02 PM EDT for Alachua County, Florida. It was in force for 9 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2011, 6:02 PM EDT (22:02 UTC)
Expired
Aug 12, 2011, 6:11 PM EDT
In force
9 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Alachua County, FL

The radar

The Jacksonville radar (KJAX), 121 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 6:10 PM EDTTSTM WND DMG10 W Gainesville, FLTREE WAS REPORTED BLOWN DOWN AT 1550 W NEWBERRY RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1012 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

533 
WUUS52 KJAX 122202
SVRJAX
FLC001-122245-
/O.NEW.KJAX.SV.W.0253.110812T2202Z-110812T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
602 PM EDT FRI AUG 12 2011

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ALACHUA COUNTY IN NORTHERN FLORIDA

* UNTIL 645 PM EDT

* AT 602 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR NEWBERRY...OR 14 MILES WEST OF GAINESVILLE...AND
  MOVING SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 2965 8241 2955 8252 2968 8265 2973 8259
TIME...MOT...LOC 2202Z 313DEG 5KT 2966 8255

$$

ZAPPE
1 follow-up statement
279 
WWUS52 KJAX 122211 RRA
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
611 PM EDT FRI AUG 12 2011

FLC001-122221-
/O.CAN.KJAX.SV.W.0253.000000T0000Z-110812T2245Z/
ALACHUA FL-
611 PM EDT FRI AUG 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ALACHUA COUNTY IS
CANCELLED...

ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 2965 8241 2955 8252 2968 8265 2973 8259
TIME...MOT...LOC 2211Z 313DEG 5KT 2965 8254

$$

ZAPPE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:27 PM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, Aug 12, 2:27 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
227 PM EDT FRI AUG 12 2011

...SCATTERED TO ISOLATED STRONG STORMS THROUGH MON...

.SHORT TERM...UPPER LEVEL TROUGHING WILL PERSIST OVER THE EASTERN
CONUS AS SEVERAL EMBEDDED UPPER LEVEL IMPULSES RIDE THROUGH THE
BASE OF THE TROUGH AND ACROSS THE LOCAL FORECAST AREA. IN THE LOWER
LEVELS...A BROAD SURFACE LOW NOW LOCATED NEAR DUVAL COUNTY BASED ON
MSLP VALUES WILL RETROGRADE (MOVE WESTWARD) WHILE BECOMING DIFFUSE
THROUGH THE WEEKEND. THE COMBINATION OF PREVAILING AND MOIST LOW
LEVEL WSW FLOW AROUND THIS LOW...UPPER LEVEL DISTURBANCES AND THE
SEA BREEZES ALL INTERACTING OVER AN UNSTABLE AIRMASS WILL CONTINUE
TO BRING GOOD CHANCES OF MAINLY AFTN AND EARLY EVENING SHOWERS AND
THUNDERSTORMS TO THE FORECAST AREA THROUGH SUN. LATE SUN INTO MON
THE UPPER TROUGH AXIS SHIFTS EAST OF THE LOCAL FORECAST AREA WITH
A DRIER NW FLOW OVER THE LOCAL CWA. THIS WILL DECREASE POPS N-S
NEXT WEEK WITH THE SREF ADVERTISING PRECIPITABLE WATER VALUES
DECREASING BELOW 1.3 INCHES ACROSS OUR GA ZONES MON AFTN.

THIS AFTN EXPECT SCATTERED STRONG TO SEVERE STORMS WILL BE MOST
LIKELY ACROSS OUR INLAND FL ZONES ALONG AND SOUTH OF A
JACKSONVILLE TO GAINESVILLE LINE. THIS IS WHERE UPPER LEVEL ENERGY
FROM AN IMPULSE OVER THE FL PANHANDLE FOCUS ALONG WITH CONVERGENCE
FROM THE SEA BREEZES DURING MAX SFC BASED INSTABILITY AFTER 18Z.
IN ADDITION TO WET DOWNBURSTS...WE COULD ALSO SEE SOME HAIL REACH
THE SURFACE UNDER STRONGER CELLS GIVEN COOLING ABOVE 830 MB PER
THE 12Z JAX RAOB AND DIRECTIONAL SHEAR IN THE HAIL GROWTH ZONE
(UPDRAFT -10 TO -20 DEG C LAYER).

SCATTERED STRONG TO ISOLATED SEVERE STORMS WILL REMAIN POSSIBLE
THROUGH THE WEEKEND WITH COOLER 500 MB TEMPS IN THE -6 TO -7 DEG
RANGE... ALTHOUGH WET DOWNBURSTS WILL BE THE PRIMARY CONVECTIVE
HAZARD (IN ADDITION TO FREQUENT LIGHTNING) GIVEN NEARLY
UNIDIRECTIONAL WESTERLY FLOW IN THE MID/UPPER LEVELS AND WEAK
STEERING FLOW. CONVECTION WILL FOCUS ACROSS INLAND AREAS WITH A SEA
BREEZE AND OUTFLOW CONVERGENCE MOST FOCUSED TOWARD THE I-75 CORRIDOR
IN THE EARLY EVENING SAT UNDER LOW LEVEL ESE FLOW...THEN THE REGIME
SHIFTS ON SUNDAY WITH CONVERGENCE FOCUSED TOWARD THE I-95 CORRIDOR
IN THE LATE AFTN/EARLY EVENING AS LOW LEVEL FLOW BECOMES MORE WSW.

ALTHOUGH CONVECTION COVERAGE WILL BE MORE LIMITED ON MON GIVEN
INFILTRATION OF DRIER AIR...SEVERE STORM POTENTIAL INCREASES DUE TO
INCREASED SHEAR ALOFT AND DRY AIR ENTRAINMENT INTO CELLS INCREASING
EVAPORATIVE COOLING AND THUS THEIR DOWNBURST POTENTIAL.

HOT TEMPS AND HIGH HUMIDITIES WILL CONTINUE THIS WEEKEND WITH UPPER
90S INLAND AND MID 90S ALONG THE ATLANTIC COAST UNTIL THE AFTERNOON
EAST COAST SEA BREEZE DEVELOPS.

&&

.LONG TERM...AN UPPER LEVEL TROUGH WILL POSITION OVER THE ATLANTIC
SEABOARD THROUGH FRI WITH A DRY NW FLOW ACROSS THE LOCAL AREA. THE
LOW LEVEL BERMUDA RIDGE AXIS WILL BUILD NORTH OF THE AREA WED INTO
FRI AND BRING A SHALLOW ESE FLOW REGIME. POPS WILL BE BELOW NORMAL
THROUGH THE PERIOD GIVEN LIMITED MOISTURE WITH ABOUT 10-20% ACROSS
SE GA AND ABOUT 20-30% ACROSS NE FL EACH AFTN. HIGHS WILL RANGE IN
THE LOW/MID 90S WITH LOWS IN THE LOW/MID 70S...WITH SOME UPPER 60S
POSSIBLE WELL INLAND.

&&

.AVIATION...MAINLY VFR CONDS EXPECTED. TSRA EXPECTED AFTER 19Z TO
20Z AT FLORIDA TERMINALS MAINLY FROM SEA BREEZE INFLUENCES. WILL
MONITOR FOR PSBL STORMS NEAR SSI. HAVE MVFR VSBY FOR GNV AND VQQ
AFTER 08Z SAT MORNING.

&&

.MARINE...A FAIRLY QUIET PATTERN CONTINUES INTO THE WEEKEND. AS A
SURFACE TROUGH APPROACHES FROM THE NORTH ON SUNDAY...THE PRESSURE
GRADIENT TIGHTENS. NOCTURNAL SURGES WITH S TO SW WINDS ARE
EXPECTED EARLY NEXT WEEK. NO HEADLINES ARE ANTICIPATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  93  73  93 /  20  40  20  30
SSI  80  88  78  91 /  20  30  20  40
JAX  77  92  76  93 /  30  30  20  40
SGJ  79  90  77  92 /  30  30  20  40
GNV  74  94  74  92 /  30  50  20  40
OCF  75  93  74  92 /  30  40  30  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ENYEDI/TRABERT
Hazardous weather outlook, Aug 12, 2:04 PM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
204 PM EDT FRI AUG 12 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-131000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
204 PM EDT FRI AUG 12 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

...STRONG STORMS POSSIBLE THIS AFTERNOON AND EVENING...

...DANGEROUS HEAT INDICES THIS AFTERNOON...

.DAY ONE...TODAY AND TONIGHT...

HIGH TEMPERATURES IN THE MID TO UPPER 90S ALONG WITH HIGH HUMIDITIES
WILL PUSH HEAT INDICES INTO THE 105 TO 110 RANGE DURING THE
AFTERNOON HOURS. DRINK PLENTY OF FLUIDS...STAY IN AIR-CONDITIONING IF
POSSIBLE...REMAIN OUT OF THE SUN...AND TAKE EXTRA PRECAUTIONS IF YOU
WORK OR SPEND TIME OUTSIDE.

SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY ACROSS THE INLAND
AREAS THIS AFTERNOON AND EVENING AS THE SEA BREEZES INTERACT
WITH A SERIES OF UPPER DISTURBANCES MOVING ACROSS THE AREA. SCATTERED
STORMS MAY BECOME STRONG TO SEVERE...AND WILL BE CAPABLE OF PRODUCING
STRONG AND GUSTY WINDS...FREQUENT LIGHTNING AND HAIL. SLOW STORM
MOTION TO THE EAST 10 MPH OR LESS WILL ENABLE PERIODS OF HEAVY
RAINFALL AND PRODUCE MINOR LOCALIZED FLOODING. STORMS WILL DECREASE
IN INTENSITY AND COVERAGE BY MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

HEAT INDICES OF AROUND 105 DEGREES ARE EXPECTED EACH AFTERNOON
THROUGH MONDAY.

SCATTERED THUNDERSTORM ACTIVITY CAN BE EXPECTED EACH AFTERNOON
THROUGH MONDAY. SCATTERED STRONG TO ISOLATED SEVERE STORMS WILL BE
POSSIBLE AND CAPABLE OF PRODUCING WET DOWNBURSTS AND FREQUENT
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP/ABE

In the hours before

Special weather statement, Aug 12, 5:52 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
552 PM EDT FRI AUG 12 2011

GAZ150-163-122215-
CLINCH-WARE-
552 PM EDT FRI AUG 12 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WARE AND SOUTHEASTERN CLINCH COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 615 PM EDT...

AT 552 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER WARE COUNTY...OR 11 MILES SOUTH OF
STEPHEN FOSTER STATE PARK...MOVING NORTHWEST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTIES
THROUGH 615 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3069 8218 3061 8223 3058 8233 3059 8246
      3068 8250 3075 8245 3079 8235
TIME...MOT...LOC 2152Z 314DEG 4KT 3065 8234

SHULER
Special weather statement, Aug 12, 5:52 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
552 PM EDT FRI AUG 12 2011

FLZ040-122245-
MARION-
552 PM EDT FRI AUG 12 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 645 PM EDT...

AT 553 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF LYNNE...MOVING
SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND LYNNE AND MOSS BLUFF THROUGH 645 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2917 8182 2906 8189 2915 8206 2923 8198
TIME...MOT...LOC 2153Z 308DEG 5KT 2915 8196

ZAPPE
Special weather statement, Aug 12, 5:53 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
553 PM EDT FRI AUG 12 2011

FLZ032-033-122245-
CLAY-ST. JOHNS-
553 PM EDT FRI AUG 12 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CLAY
AND WESTERN ST. JOHNS COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 645 PM EDT...

AT 554 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST
OF SWITZERLAND TO 5 MILES SOUTH OF PICOLATA...MOVING EAST AT 5 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GREEN COVE
SPRINGS...PICOLATA...SWITZERLAND AND FRUIT COVE THROUGH 645 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER
INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2983 8158 2984 8158 2984 8169 3008 8180
      3013 8158 2985 8150
TIME...MOT...LOC 2154Z 261DEG 5KT 3006 8168 2984 8158

ZAPPE
Special weather statement, Aug 12, 5:55 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
555 PM EDT FRI AUG 12 2011

FLZ036-122245-
ALACHUA-
555 PM EDT FRI AUG 12 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN ALACHUA
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 645 PM EDT...

AT 555 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF NEWBERRY...OR 14
MILES WEST OF GAINESVILLE...MOVING SOUTHEAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWBERRY THROUGH 645 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2964 8242 2956 8253 2967 8265 2973 8258
TIME...MOT...LOC 2155Z 313DEG 6KT 2966 8256

ZAPPE
Special weather statement, Aug 12, 5:57 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
557 PM EDT FRI AUG 12 2011

FLZ023-025-032-122245-
BAKER-CLAY-DUVAL-
557 PM EDT FRI AUG 12 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
CLAY...SOUTHEASTERN BAKER AND SOUTHWESTERN DUVAL COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 645 PM EDT...

AT 557 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST
OF MAXVILLE TO 5 MILES EAST OF MIDDLEBURG...MOVING NORTHEAST AT 5
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
MIDDLEBURG AND MAXVILLE THROUGH 645 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS
A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3001 8193 3011 8206 3014 8205 3015 8210
      3022 8219 3030 8206 3027 8205 3032 8199
      3010 8178
TIME...MOT...LOC 2157Z 242DEG 6KT 3027 8206 3008 8181

ZAPPE
Special weather statement, Aug 12, 5:59 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
559 PM EDT FRI AUG 12 2011

FLZ024-122245-
NASSAU-
559 PM EDT FRI AUG 12 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN NASSAU
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 645 PM EDT...

AT 600 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF YULEE...OR 6 MILES
SOUTHWEST OF FERNANDINA BEACH...MOVING SOUTHEAST AT 5 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND YULEE AND AMELIA
CITY THROUGH 645 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3057 8144 3057 8158 3066 8158 3066 8150
TIME...MOT...LOC 2200Z 313DEG 5KT 3060 8152

ZAPPE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 3:29 PM EDTSpecial Weather StatementJAXFlagler31 min
Aug 12, 3:40 PM EDTSpecial Weather StatementJAXMarion50 min
Aug 12, 3:51 PM EDTAreal Flood AdvisoryJAXMarion54 min
Aug 12, 3:54 PM EDTSpecial Weather StatementJAXFlagler36 min
Aug 12, 3:55 PM EDTAreal Flood AdvisoryJAXFlagler65 min
Aug 12, 3:59 PM EDTSpecial Weather StatementJAXSuwannee46 min
Aug 12, 4:04 PM EDTSpecial Weather StatementJAXCitrus41 min
Aug 12, 4:16 PM EDTAreal Flood AdvisoryJAXFlagler, Marion, Putnam, Saint Johns59 min
Aug 12, 4:17 PM EDTSpecial Weather StatementJAXPutnam28 min
Aug 12, 4:33 PM EDTSevere Thunderstorm WarningJAXMarion, Putnam26 min
Aug 12, 4:48 PM EDTSpecial Weather StatementJAXNassau42 min
Aug 12, 4:49 PM EDTSpecial Weather StatementJAXSuwannee41 min
Aug 12, 4:51 PM EDTSpecial Weather StatementJAXMarion39 min
Aug 12, 4:52 PM EDTSpecial Weather StatementJAXMarion38 min
Aug 12, 4:53 PM EDTAreal Flood AdvisoryJAXMarion112 min
Aug 12, 4:58 PM EDTSevere Thunderstorm WarningJAXMarion47 min
Aug 12, 5:06 PM EDTSpecial Weather StatementJAXMarion39 min
Aug 12, 5:15 PM EDTAreal Flood AdvisoryJAXMarion, Putnam2 hr
Aug 12, 5:23 PM EDTSpecial Weather StatementJAXNassau52 min
Aug 12, 5:27 PM EDTAreal Flood WarningJAXMarion2 hr
Aug 12, 5:35 PM EDTSpecial Weather StatementJAXNassau40 min
Aug 12, 5:37 PM EDTSpecial Weather StatementJAXBaker38 min
Aug 12, 5:46 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau25 min
Aug 12, 5:50 PM EDTAreal Flood AdvisoryJAXNassau115 min
Aug 12, 5:53 PM EDTSpecial Weather StatementJAXClay52 min
Aug 12, 5:55 PM EDTSpecial Weather StatementJAXAlachua50 min
Aug 12, 5:57 PM EDTSpecial Weather StatementJAXClay48 min
Aug 12, 5:58 PM EDTAreal Flood AdvisoryJAXNassau92 min
Aug 12, 5:59 PM EDTSpecial Marine WarningJAX61 min
Aug 12, 5:59 PM EDTSpecial Weather StatementJAXNassau46 min
Aug 12, 6:04 PM EDTSpecial Weather StatementJAXAlachua41 min
Aug 12, 6:13 PM EDTSevere Thunderstorm WarningJAXAlachua, Marion, Putnam23 min
Aug 12, 6:18 PM EDTSpecial Weather StatementJAXAlachua, Bradford, Union72 min
Aug 12, 6:18 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Saint Johns32 min
Aug 12, 6:19 PM EDTSpecial Weather StatementJAXBaker41 min
Aug 12, 6:28 PM EDTAreal Flood WarningJAXClay, Duval, Saint Johns110 min
Aug 12, 6:28 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Saint Johns47 min
Aug 12, 6:28 PM EDTSevere Thunderstorm WarningJAXBaker, Bradford, Clay, Duval, Union27 min
Aug 12, 6:29 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia, Nassau26 min
Aug 12, 6:31 PM EDTSpecial Marine WarningJAX93 min
Aug 12, 6:38 PM EDTSevere Thunderstorm WarningJAXAlachua17 min
Aug 12, 6:52 PM EDTSevere Thunderstorm WarningJAXBradford, Clay, Union38 min
Aug 12, 6:58 PM EDTSpecial Weather StatementJAXDuval47 min
Aug 12, 7:01 PM EDTSevere Thunderstorm WarningJAXDuval, Saint Johns27 min
Aug 12, 7:09 PM EDTAreal Flood WarningJAXDuval, Saint Johns96 min
Aug 12, 7:14 PM EDTSpecial Marine WarningJAX46 min
Aug 12, 7:18 PM EDTAreal Flood WarningJAXAlachua, Marion49 min
Aug 12, 7:18 PM EDTSpecial Weather StatementJAXMarion42 min
Aug 12, 7:19 PM EDTSpecial Marine WarningJAX84 min
Aug 12, 7:21 PM EDTAreal Flood WarningJAXBaker, Bradford, Clay, Duval, Putnam, Union56 min
Aug 12, 7:23 PM EDTSpecial Weather StatementJAXLevy52 min
Aug 12, 7:26 PM EDTSpecial Marine WarningJAX38 min
Aug 12, 7:30 PM EDTSevere Thunderstorm WarningJAXMarion24 min
Aug 12, 7:38 PM EDTSpecial Marine WarningJAX52 min
Aug 12, 7:52 PM EDTSpecial Marine WarningJAX23 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.